MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was removed/replaced within the initial procedure.If explanted, give date: not applicable, the lens was removed/replaced within the initial procedure.(b)(4).Device evaluation: the product was not returned to the manufacturing site; therefore, product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: during the manufacturing record review found no product deficiency identified.The lens was manufactured according to specifications.A review of complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient¿s capsular bag broke when inserting the zcb00 25.5 diopter intraocular lens (iol) into the left eye (os).Per surgeon¿s operative report, the patient's cataract was noted to have very sharp edges that were adherent to the capsule itself.The one piece lens was placed and was noted to be very mobile and displaced posteriorly.The replacement lens was a non j&j intraocular lens.An incision enlargement, vitrectomy, and sutures were required due to the complications of the capsule tearing.Patient was doing fine post op.No additional information was provided.
 
Additional Manufacturer Narrative
The complaint device was not received at the time the initial report was filed on 09/21/2018.The device was received at the manufacturing site on 10/1/2018 where product testing has been completed.Device available for evaluation? yes.Returned to manufacturer on: 10/1/2018.Device returned to manufacturer? yes.Device evaluation: visual inspection of the returned lens showed a scratch at the optic area and one of the haptics was broken; most probably to make removal possible.Based on the visual evaluation of the returned unit, it could not be determined that the cause of the issue reported is related to the manufacturing process.A product quality deficiency could not be confirmed.The customer's reported event could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7899359
Report Number3011852734-2018-00162
Device Sequence Number11189250
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)220130
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/16/2018
10/25/2020
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/12/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005